MAUDE Adverse Event Report: AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

AV-TEMECULA-CT HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Catalog Number 1009661
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/18/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Evaluation summary: visual and dimensional inspections were performed on the returned device.The reported guide wire separation was confirmed although difficult to position and remove could not be replicated in a testing environment as the reported device was returned separated.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The investigation was unable to determine a conclusive cause for the reported difficulties.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located below the knee.The vessel had moderate tortuosity and heavy calcification.After successfully placing the balance middleweight universal guide wire, a 2.0 trek balloon was advanced over the guide wire; however, resistance was felt and it stopped advancing.As the balloon catheter and the guide wire were stuck together, they were removed together from the anatomy, at which time it was observed that the guide wire had separated leaving about 12 inches of the distal end in the anatomy.A snare device was used to capture and retrieve the separated segment of guide wire successfully.A new guide wire was advanced for completion of the procedure.The same 2.0 trek balloon was advanced over the guide wire, this time without issue.No adverse patient effects or clinically significant delay in the procedure were reported.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key5866667
Report Number2024168-2016-05300
Device Sequence Number16256888
Product Code DQX
UDI-Device Identifier08717648014345
UDI-Public(01)08717648014345(17)180228(10)6030171
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K013833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number1009661
Device Lot Number6030171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2016
Initial Report FDA Received Date08/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;